Affordable Access

Seizures after intravenous contrast media for cranial computed tomography.

Authors
  • Nelson, M
  • Bartlett, R J
  • Lamb, J T
Type
Published Article
Journal
Journal of neurology, neurosurgery, and psychiatry
Publication Date
Oct 01, 1989
Volume
52
Issue
10
Pages
1170–1175
Identifiers
PMID: 2795043
Source
Medline
License
Unknown

Abstract

Patients who had contrast medium-induced seizures were reviewed retrospectively in a consecutive series of 15,226 contrast-enhanced head CT examinations. An incidence of 0.19% was found. There was a strong association with a history of spontaneous seizure and with the presence of a structural intracranial abnormality. The contrast medium-induced seizures were short-lived and self-limiting or readily controlled with small doses of intravenous diazepam. They were clinically benign.

Report this publication

Statistics

Seen <100 times